We Now Return You to your Regularly Scheduled Medication…

I had an appointment today with my local Hematologist.  I have now missed 2 doses of my Pegasys since we stopped it, two and a half weeks ago.  Thankfully, my platelet count has barely budged.  It’s still well within the 300s.  And, in fact, my WBC has risen very nicely, back up into the normal range.

The main thing my local hematologist was looking for was that my headaches and arm, hand and foot pain would improve or disappear.  Then, he said, he would likely put me back on the Pegasys to make sure that’s what was causing the pain.
I have been keeping in touch with him by phone, these last couple weeks, to let him know how (if) my symptoms were improving.  At first, there wasn’t much improvement, but then the medication was still in my system.  Finally, the pain started to subside a little.  My local hematologist then suggested that I increase my aspirin dose from 81mg to the full 325mg.  While the increase does nothing for the stickiness of my platelets (81mg has the same affect on reducing clotting as 325mg), he felt it may help reduce the amount of pain that was lingering.  That was three days ago, and since then the pain and swelling has been reduced significantly.  I have not had a headache in 3 days, the new foot pain is gone, I have not been woken up at night with the terrible arm pain (although my arms are still asleep when I wake up), and the pain in my arms and hands during the day has decreased.  I still have a stiffness in my hands, a dull ache in my forearms and hands, and I get shooting, ‘electrical shock’ pains in my fingers and hands when I try to do minute work like cutting meat or writing.  But much, much better.

So at my appointment today, my local hematologist told me to start back on the Pegasys.  I’ll resume my Wednesday doses, starting next week.  I am a little nervous, because if the Pegasys is the cause of the pain, it will come back.  But we need to know for sure.

Advertisements

~ by julie70 on June 18, 2011.

One Response to “We Now Return You to your Regularly Scheduled Medication…”

  1. i hope the pegasys works for you – and your new symptoms get better.like many i was hoping to see more developments on the interferon front – i know it can be difficult but it has potential – i hope to try it soon as i have pv, i dont think that any therapy comes close although there is some development of jak2 inhibitors that offer symptomatic relief to mf sufferers.( they havent done the full trials on pv or et yet). there is a new form of interferon that has been devloped – they are still evaluating it but it appears to be promising in trems of side effects
    http://www.gastroendonews.com/ViewArticle.aspx?d=Hepatology%2Bin%2BFocus&d_id=481&i=June%2B2011&i_id=740&a_id=17392

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: